Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Surgery for spinal stenosis and a fusion with rods and screws, type 1 diabetes. Have leg spasms. Why?

I had surgery for spinal stenosis & a fusion at L4-L5 with rods & screws on November 15. I am 61 yr old female with type 1 diabetes . I spent 6 days in the hospital& 3 weeks at a rehab hospital with 3 hours of pt & ot per day. Since I ve been home my surgeon doesn t want me to do pt. the problems I ve had are severe leg spasms z& stiff (locked ) legs, I am taking robaxin & gabapentin for these. My surgeon is AWOL & I m waiting to see another spinal specialist in the same practice. I don t think I am progressing as I should... Some days I can walk fine around the house with a cane. However some days my legs are stiff, I have to use a walker, & I can t walk with a normal gait. I try to walk every 30 minute,s. is this normal? And for how long? Thank you, bh
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Diabetologist 's  Response
Hi. YOUR STIFFNESS OF LIMBS AND GAIT PROBLEM SEEMS RELATED TO YOUR SPINE ILLNESS. YOU NEED TO CONSULT A SPINE SURGEON FOR THAT. DIABETIC NEUROPATHY USUALLY DOES NOT CAUSE LEG SPASM OR STIFF GAIT. HOWEVER TO RULE OUT DIABETIC NEUROPATHY, NERVE CONDUCTION STUDIES WIL BE REQUIRED. YOU CAN CONTINUE WITH YOUR PRESENT MEDICATION AND CONSULT A DIABETOLOGIST IN THE MEANTIME.
Answered: Thu, 24 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor